Categories
medical MS

First treatment down

As expected, it was a non event. Spent a little over two hours with an IV stuck in me. I was the only one getting an infusion that late so I sat there and chatted with the nurse the whole time. I think I’ve got her convinced to go to Yemen…

 

And now comes the freak out period. This drug is known for having one very rare, big possible side effect (an infection usually leading to death) and a whole host of little, potentially annoying ones like urinary tract infections, joint pain, headaches, nausea, etc. The big one is easy to notice, she said you’ll think you’re having a stroke. The trick with the other side effects is that they are common enough with MS anyway, so it’s hard to know what is causing the problem.

The drug is supposed to help prevent new lesions and hopefully stall the progress of the disease. There are lots of reports of people regaining strength and walking ability though. The nurse was real careful about making sure I understood that I shouldn’t expect those things to happen with this drug, but they could happen.

I promised myself I wasn’t going to make myself crazy looking for effects, but  i don’t see any way around it. I’ll be carefully watching for both positive and negative effects and wondering if that pang or momentary good feeling is caused by the drug or just my imagination. Please bear with me while I quietly go nuts…

Leave a Reply

Your email address will not be published.

This site uses Akismet to reduce spam. Learn how your comment data is processed.